Jump to content

If you find useful information here, your gift would help keep this site going. Our staff is entirely volunteer.

Photo

powerback.tapering no2

venlafaxine Effexor

  • Please log in to reply
5 replies to this topic

#1 powerback

powerback

    Member

  • Members
  • PipPip
  • 14 posts
  • Locationdublin ireland

Posted 09 January 2017 - 11:19 AM

Hi all I'm on day 3 of tapering off venlafaxine XL 37.5, only 2 beads out at a time,I will get a scales soon because It will only get harder the more I have to count out the beads .I am  going to take it extremely slowly  this time.I did a taper in march 2016 and it lasted till the june and i didn't go beyond 5 beads out each day before going back to 37,5.

Its been a very tough time , I have extreme anxiety,extreme iratibillaty ,intrusive thoughts,. to name a few.

What I have learned since that time is to have compassion for ones self and b very patient when doing the taper .

My advice to everyone is don't ever believe u cant get through it .our nervous system and soul take time to heal

Over the last 3 years I have learned and practice mindfulness ,it is amazing.

It has helped me to calm down during a couple of flights to the UK when starting to panic.

Today I had a bad anxiety attack but I was able to snap out of the attack fairly quickly because I have been practicing it and I recommend   always getting out for a walk in the sun if u can and clear your mind.

Please always keep your mind open to new ways to heal.We all now its hard but don't ever let anyone break your spirit.

Total respect to everyone .

Edited by scallywag, 10 January 2017 - 10:13 AM.
white space + tags


#2 KarenB

KarenB

    Platinum star

  • Moderators
  • 2,066 posts
  • LocationRaglan, New Zealand

Posted 09 January 2017 - 10:22 PM

Welcome Powerback,

 

So glad to hear you are planning a slow taper.  It really does make a huge difference.  I am tapering effexor (brand-name venlafaxine) I tell people that it's hard, but with the right information it can be done. 

 

We recommend a gentle taper, reducing by no more than 10% of your current dose each month.  This allows your brain time to adjust as you go, and lessens any withdrawal.  It is safer than reducing by 2 beads at a time, because eventually that 2 beads will put you over the 10% recommendation.  Tips for tapering Venlafaxine.  The scales are a good idea as it's more accurate to weigh what stays in the capsule, rather than what is taken out (due to capsules varying in weight/number of beads). 

 

Many people find Fish oil and Magnesium useful during withdrawal.   

 

Keep it Simple; Keep it Slow; Keep it Stable

 

It sounds like you have some good methods to deal with things, but if you ever need more this is a great thread:  Non-Drug Techniques to cope with emotional symptoms.

 

Please put your withdrawal history in your signature – all drugs/dates/dosages etc - so we can see your situation easily whenever you post, and help you more accurately.  Thanks.

 

Have a read of those and then you can come back to this thread to discuss things further.  This will be your journal to record your tapering and healing progress, and to ask questions. 

 

Welcome to SA,

Karen


2010 May Fluoxetine 20mg. Raging mostly stops, become more functional.
2011 February Escitalopram 10mg (sudden switch). 2012 January Escitalopram 20mg.  2013 Early June Feeling great, decide to taper. Doc advises alternate days 20mg/10mg for 4 weeks.  Late June Steady. Drop to 10mg daily. Early July Not coping, raging, flu symptoms, shaky, anxious, low, spaced-out, self-destructive.  Mid July Return to alternate days 20mg/10mg - minimal improvement. Early August Return to full dose 20mg. Lost.
2014 February Switch to Venlafaxine. (First reduced Esc. to 10mg/day for a week) Feb-April Lost, 'light' self-harm, exhausted.
April Increase Ven. to 150mg/day. Dizzy. July 75mg twice a day to improve dizziness. Deep depression remains.  2015 Feb Vigilant dose spacing partially eases dizziness. Mar Switch to Effexor 75mg 2x/day. May Cut 10% to 135mg - bad w/d 2 mths, held 1 mth.  Aug 1.3% cut - bad 1mth, held 1mth. Oct 4 wkly 0.4% cuts held 6 weeks. Jan 2016 2 wkly 0.4% cuts. 8 month hold. Sept Wkly cuts: 0.5%, 3 1% cuts.  Oct 4 wkly 1% cuts, hold 3-4 weeks.
Supplements: Fish oil, vitamins E & C, magnesium, iron, MSM, oat-straw tea, nettle tea.  My story of healing: ContinuedHealing

***I am not a doctor or counselor; please do your own research and be prepared to take responsibility for decisions you make.*** 

           'The possibility of renewal exists so long as life exists.'  Dr Gabor Mate.


#3 powerback

powerback

    Member

  • Members
  • PipPip
  • 14 posts
  • Locationdublin ireland

Posted 11 January 2017 - 09:53 AM

Hi karen thanks for reply and the info.My memory not great with withdrawal so keep meaning  to get my exact drug history from my doctor.

I have learned loads since last taper so this time nice and slow.



#4 JanCarol

JanCarol

    Platinum star

  • Moderators
  • 2,849 posts
  • LocationBrisbane, Queensland, Australia

Posted 11 January 2017 - 07:40 PM

Hey powerback - welcome to SA!

 

Do I understand that you are reducing beads on a daily basis?

 

This sounds too fast, still!

 

We have found that - in order to reduce symptoms and be successful in getting off the drugs - that 10% of prior dose - wait a month - is the best method.

 

As you go, sometimes you find you can speed it up, but also - you may have to slow it down.  If you are having symptoms, it is a sign that you are going too fast.  The goal is to sneak the drug out without your nervous system knowing about it, like playing Jenga.  Once your nervous system knows, the tower collapses, and it's hard to put that genie back in the bottle.  (sorry, mixed metaphors!)

 

Additionally, as you get closer to the lower ends of the dose, it is vitally important to slow down.  Your docs may say, "oh, that's a very low dose, just drop off!" but we have learned that the lower ends of the dose occupy the receptors at a higher percentage, so that change in the dose makes a bigger difference.  Here's a more scientific explanation than I could ever give:  The importance of tapering on plasma concentration

 

That's terrific that you've got a mindfulness toolkit!  You have done it like I recommend - if you do a regular practice, then the tools are available for you when you are in distress.  (trying to learn the tools while you are in distress is next to impossible!).  I love the daily sun-walk, too, but here in Australia, that's awfully hot sometimes, but I need it for my sleep cycles, too.

 

so - you will fully understand when I say what I always say:

 

I hope you see the sun today!


"Easy, easy - just go easy and you'll finish." - Hawaiian Kapuna

 

Holding is hard work, holding is a blessing. Give your brain time to heal before you try again.

 

My suggestions are not medical advice, you are in charge of your own medical choices.

 

A lifetime of being prescribed antidepressants that caused problems (30 years in total). At age 35 flipped to "bipolar," but was not diagnosed for 5 years. Started my journey in Midwest United States. Crossed the Pacific for love and hope; currently living in Australia.   CT Seroquel 25 mg some time in 2013.   Tapered Reboxetine 4 mg Oct 2013 to Sept 2014 = GONE (3 years on Reboxetine).     Tapered Lithium 900 to 475 MG (alternating with the SNRI) Jan 2014 - Nov 2014, tapered Lithium 475 mg Jan 2015 -  Feb 2016 = GONE (10 years  on Lithium).  Many mistakes in dry cutting dosages were made.

 

Currently Lithium Orotate 1.67 mg only.  I will re-evaluate this supplement in 2017.

 

I have been psych drug FREE since 1 Feb 2016!


#5 powerback

powerback

    Member

  • Members
  • PipPip
  • 14 posts
  • Locationdublin ireland

Posted 12 January 2017 - 04:18 AM

Hi Jancarol
Thanks so much as I read your reply the pit of my stomach has dropped, the whole time I'm doing it wrong, I c how 2 beads is too much,it should b weekly or monthly. The old me would of went mad and my destructive inner critic would of tore myself apart for making that mistake .I've learned to control the critic once I became aware of it.

My cognitive functioning has been terrible, I could cry with the  symptoms I've been putting up,  I'm going back to 37.5 asap.

I've had to cut down on work because of it and its nearly wrecked me.

Its perfectly clear now :o .

2 months ago I left a job I was on because I couldn't take the noise, its the most distressed I've ever been and my doctor said Zyprexa and thank god I knew enough to say no and I've  had loads of rest over Christmas.

thank u so much

Edited by scallywag, 12 January 2017 - 09:34 AM.
added lines at paragraph breaks


#6 powerback

powerback

    Member

  • Members
  • PipPip
  • 14 posts
  • Locationdublin ireland

Posted 12 January 2017 - 09:56 AM

Ok back track from 12.18pm today.note to self dont post when extremely confused. Thanks withdrawal :angry:  

2 beads out  from about 60 in the capsule is small taper ye.

 

Anyhow as I said I have to get a scales and do it properly. Thanks for everyone's help.







Also tagged with one or more of these keywords: venlafaxine, Effexor